MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) year-old female patient required the placement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter for the drainage of a right renal cyst.The operator reported that after the catheter was placed into the sac of the renal cyst, the catheter did not withdrawal any liquid.The operator reported using ultrasound to confirm proper placement and also attempted to remove "the catheter and insert it many times along wire guide, but it still failed." the catheter was then removed and the physician proceeded to complete the procedure utilizing a needle, which was successful but resulted in an increase in procedure time.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ concomitant medical product received on: 09jan2020.Investigation ¿ evaluation.It was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter could not drain a renal cyst.A syringe was used to attempt manually drain.The catheter was removed reinserted along the same wire guide, but drainage was still not possible.The device was removed and the cyst was drained with a needle.Cook became aware of this event upon being notified by beijing longhua shengshi tech.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The complainant returned one used 7.0 fr catheter.Biological matter was present, but no damage was visible.The catheter was flushed with water, which exited the sideports.The catheter was confirmed to not be occluded.Water also leaked between the cap and hub.The tubing rotated and moved back and forth within the cap.The distance between the cap and the hub was measured and determined to be out of specification.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) was reviewed.The final lot and subassembly lots revealed no related nonconformances.A complaint database search revealed five other complaints from the lot at the time of the investigation.All of the complaints concern the same failure mode.A field action assessment request (far) was previously submitted regarding this same failure mode and product family.The lot in this complaint falls within the scope of far.It concluded that field action is recommended in the form of a recall.The customer was notified of this recall.It is likely that the unsealed space between the flare and cap prevented the cyst from being drained.A capa was previously opened to address a similar issue and concluded that the main root cause was manufacturing-related.Corrective actions in the form of retraining and implementation of a gap gauge were performed.In addition, the returned device in this complaint was measured out of specification for the distance between the hub and cap.Based on the information provided, returned product evaluation, and as the reported lot was manufactured prior to corrective action implementation, it was concluded that a manufacturing and quality control deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9554303
Report Number1820334-2020-00060
Device Sequence Number3462022
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)220604(10)9785601
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number9785601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/27/2019
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight59